Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 98, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 25, 2019, 4:49 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2019, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 25, 2019, 5:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:59 PM CDT | TSTM WND DMG | Molino, FL | REPORTS OF MULTIPLE POWER LINES AND TREES DOWN IN THE MOLINO AREA NEAR HIGHWAY 95A. REPORTS VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2348 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WUUS54 KMOB 252149
SVRMOB
FLC033-113-252230-
/O.NEW.KMOB.SV.W.0098.190625T2149Z-190625T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
449 PM CDT Tue Jun 25 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Santa Rosa County in northwestern Florida...
Central Escambia County in northwestern Florida...
* Until 530 PM CDT.
* At 449 PM CDT, a severe thunderstorm was located over Molino, or 11
miles north of Gonzalez, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Milton, Molino, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3063 8739 3066 8740 3084 8740 3087 8691
3060 8694
TIME...MOT...LOC 2149Z 271DEG 23KT 3075 8728
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
195
WWUS54 KMOB 252205
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
505 PM CDT Tue Jun 25 2019
FLC033-252215-
/O.CAN.KMOB.SV.W.0098.000000T0000Z-190625T2230Z/
Escambia FL-
505 PM CDT Tue Jun 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ESCAMBIA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3062 8721 3062 8726 3063 8726 3063 8725
3065 8726 3071 8727 3072 8727 3084 8729
3087 8691 3060 8694
TIME...MOT...LOC 2205Z 271DEG 23KT 3075 8716
$$
FLC113-252230-
/O.CON.KMOB.SV.W.0098.000000T0000Z-190625T2230Z/
Santa Rosa FL-
505 PM CDT Tue Jun 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL SANTA ROSA COUNTY...
At 505 PM CDT, a severe thunderstorm was located 7 miles northwest of
Point Baker, or 10 miles north of Pace, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Milton, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3062 8721 3062 8726 3063 8726 3063 8725
3065 8726 3071 8727 3072 8727 3084 8729
3087 8691 3060 8694
TIME...MOT...LOC 2205Z 271DEG 23KT 3075 8716
HAIL...0.75IN
WIND...60MPH
$$144
WWUS54 KMOB 252230
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
530 PM CDT Tue Jun 25 2019
FLC113-252240-
/O.EXP.KMOB.SV.W.0098.000000T0000Z-190625T2230Z/
Santa Rosa FL-
530 PM CDT Tue Jun 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA ROSA COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning has been allowed to expire.
LAT...LON 3062 8721 3062 8726 3063 8726 3063 8725
3065 8726 3071 8727 3072 8727 3084 8729
3087 8691 3060 8694
TIME...MOT...LOC 2230Z 271DEG 23KT 3075 8699
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:58 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 25, 3:58 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Mobile AL 358 PM CDT Tue Jun 25 2019 .NEAR TERM /Now Through Wednesday/...Development of isolated convection is finally underway along the seabreeze this afternoon, as a few cells are initiating across northeastern Mobile/northern Baldwin counties in southwest AL, and also just east of Niceville, FL as of 315 PM CDT. SPC mesoscale analysis continues to show a zone of higher instability with MLCAPE values between 2000-3000 J/KG across southeast MS, portions of interior southwest AL and eastward across the western FL panhandle. Isolated to scattered showers and storms should continue to develop over this part of the area late this afternoon and lift across southwest and south central AL and interior portions of the northwest FL panhandle late this afternoon before probably gradually diminishing into the early to mid evening hours. We are also monitoring another area of stronger convection near the LA/MS border this afternoon, which is associated with a shortwave trough lifting over this region. There is potential that convection associated with this feature could continue to develop eastward toward southeast MS through this evening. We will therefore continue chance POPs over these portions of our forecast area into this evening, with lower chances farther south near the immediate coast. The strong instability and moist airmass will support downburst potential with the stronger storms that develop, so we will be monitoring for localized damaging wind gusts, in addition to frequent lightning and brief heavy rainfall with the stronger storms that develop. Ridging aloft builds across the north central Gulf of Mexico on Wednesday while an upper level trough/low moves eastward across northern AL. A slightly drier airmass (dewpoints mixing into the 60s inland and around 70 closer to the coast) also looks to return over our region Wednesday as a surface ridge of high pressure builds from the Appalachian Mountains to the north central Gulf coast. There is still some uncertainty on overall convective coverage that may develop across our area Wednesday, but considering there will be enough moisture available in both the low levels and the deep layers, that we will be located on the base of the passing trough, we will keep a low chance of showers and storms in the forecast for Wednesday afternoon. Highs should once again reach the lower to mid 90s inland, and around 90 degrees closer to the beaches. The slightly drier airmass should allow for lower heat index values in the 95-100 degrees range (perhaps slightly higher in a few spots). /21 .SHORT TERM /Wednesday night Through Friday night/...25.12Z global spectral models continue to show a break in the mid level sub- tropical ridge positioned from the Mid-Atlantic to the Gulf to close out the week. Within the weakness, an inverted H85/weakly defined surface pressure trof over the FL Peninsula Wednesday night migrates very slowly westward, becoming positioned over the central Gulf coast Friday AM. This feature looks to only make it as far west as southeast LA Friday night to end this period of the forecast. A slight to perhaps low end chance of showers/storms Thursday looks to become mostly in the chance category by Friday considering the better influence/focus for ascent from the low level trof feature by then. Warmest day in the short term is Thursday with lower to mid 90s for highs. With better chances of showers and storms Friday, highs are favored to be a few degrees lower overall at 88 to 90 close to the coast and lower half of the 90s interior. Little change in night-time lows, remaining near to a couple degrees on average, above climatology. /10 .LONG TERM /Saturday Through Tuesday/...Inverted mid level trof axis, progged to be aligned from the Lower MS River Valley to the western Gulf Saturday morning continues a slow westward shift into TX by Sunday. Meanwhile, mid level heights to begin rising over southeast Monday and Tuesday where an upper ridge is shown to evolve. Will maintain a modest chance of daytime showers/storms over the weekend coincident with time of best heating and resultant instability. Will maintain chance PoPs Monday and Tuesday, but all is dependent on how strong the ridge axis aloft over the southeast is. If the ridge aloft is more amplified (stronger), then large scale subsidence would effectively result in a lower chance of showers/storms early next week. Highs change little over the weekend with lower to mid 90s north of the beaches. At the beaches, mostly in the upper 80s is advertised. Daytime highs trend higher, ranging 93 to 97 over the interior early next week with beaches lifting into the lower 90s. Lows typically in the lower to mid 70s over the weekend and continuing a slight warming trend into the first of next week. /10 && .MARINE...A surface ridge of high pressure will build across the north central Gulf Coast region through Wednesday, then westward across the western Gulf of Mexico through the end of the week. A generally light to occasionally moderate westerly flow this afternoon becomes northerly Wednesday into Thursday. Onshore flow redevelops Friday into the weekend as high pressure builds back into the eastern Gulf. Isolated to scattered showers and storms remain possible through the period, with the best chances this weekend. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 96 73 95 73 92 71 91 / 20 20 10 20 20 40 30 50 Pensacola 77 93 76 93 76 90 75 88 / 10 20 10 20 20 30 40 50 Destin 78 91 78 90 78 88 77 87 / 10 20 10 20 20 30 40 50 Evergreen 71 95 72 96 72 93 72 93 / 30 20 10 20 20 30 30 50 Waynesboro 70 93 71 93 71 91 70 90 / 30 20 10 20 10 30 20 50 Camden 71 93 71 95 72 93 72 93 / 30 20 10 20 10 30 30 50 Crestview 72 95 72 94 72 92 71 92 / 20 20 10 20 20 30 30 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jun 25, 5:01 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 501 AM CDT Tue Jun 25 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261015- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 501 AM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight There is a moderate risk of rip currents along area beaches through tonight. Isolated to scattered thunderstorms are expected across the area this afternoon and evening. A few of these storms could become strong enough to produce locally damaging winds, frequent lightning, and heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-261015- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 501 AM CDT Tue Jun 25 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 25, 3:46 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
346 PM CDT Tue Jun 25 2019
ALZ262-264-252130-
Baldwin Central AL-Baldwin Inland AL-
346 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN COUNTY UNTIL 430 PM CDT...
At 344 PM CDT, the strong thunderstorm was located over Bay Minette,
moving east at 15 mph.
Wind gusts of 40 to 50 mph and pea sized hail will be possible with
this storm.
Locations impacted include...
Bay Minette and I65 And AL 225.
Seek safe shelter indoors until this storm has passed. Remember, if
you can hear thunder, you are close enough to be struck by lightning.
LAT...LON 3079 8792 3080 8792 3083 8791 3083 8792
3081 8792 3092 8796 3094 8793 3092 8791
3093 8790 3095 8790 3098 8762 3095 8759
3087 8764 3083 8760 3078 8761 3077 8774
TIME...MOT...LOC 2044Z 268DEG 11KT 3087 8778Special weather statement, Jun 25, 4:27 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
427 PM CDT Tue Jun 25 2019
ALZ262-252200-
Baldwin Inland AL-
427 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 500 PM CDT...
At 426 PM CDT, the strong thunderstorm was located over I65 And AL
225, or 5 miles west of Bay Minette. This storm was nearly
stationary.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Bay Minette and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3086 8790 3088 8790 3090 8789 3091 8790
3094 8790 3095 8787 3097 8789 3099 8787
3097 8768 3083 8777
TIME...MOT...LOC 2126Z 217DEG 1KT 3091 8786Special weather statement, Jun 25, 4:31 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
431 PM CDT Tue Jun 25 2019
FLZ201-252200-
Escambia Inland FL-
431 PM CDT Tue Jun 25 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL ESCAMBIA COUNTY UNTIL 500 PM CDT...
At 431 PM CDT, the strong thunderstorm was located 8 miles west of
Molino, or 14 miles northwest of Gonzalez, moving east at 20 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3074 8752 3081 8749 3080 8731 3079 8731
3076 8730 3074 8731 3073 8731 3062 8732
TIME...MOT...LOC 2131Z 287DEG 17KT 3075 8744Local storm report, Jun 25, 4:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
448 PM CDT TUE JUN 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 4 W BAY MINETTE 30.88N 87.86W
06/25/2019 BALDWIN AL EMERGENCY MNGR
SEVERAL TREES AND LIMBS DOWN ON POWERLINES
AND IN THE ROAD ALONG HIGHWAY 225 NEAR THE
BAY MINETTE COMMUNITY.
&&
MBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:31 PM CDT | Special Weather Statement | MOB | Escambia | 29 min |
| Jun 25, 5:15 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Jun 25, 6:13 PM CDT | Special Weather Statement | MOB | Okaloosa | 47 min |
| Jun 25, 6:28 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.